New Study: Acetominophen Can Cause Asthma In Your Child

Did you see this article from the New York Times, Studies Suggest An Acetominophen-Asthma Link.

If you’re a parent or pregnant you should definitely give it a read.

Basically, there is a lot of science showing a link between children being given acetominophen (aka tylenol, children’s mucinex and many more brands) for a fever and or pain and them developing asthma. It seems that acetominophen can cause an increase in asthma as the drug–even a single dose–can reduce the body’s levels of glutathione, an enzyme and anti-oxidant present in our bodies that helps repair damage that can drive inflammation in the lungs.

The conclusion from one study out of Boston University’s School of Medicine showed that children who took acetaminophen to treat a fever were more than twice as likely to seek a doctor’s care later for asthma symptoms as those who took ibuprofen.

My recommendation: save the acetominophen for high fevers and severe pain. And, always consult your pediatrician.

Leave a Reply

Your email address will not be published. Required fields are marked *